is it normal for a males hairline to peak at the top of the head. i have a full head of hair but i noticed when i was a kid before taking accutane my hairline was "normal". also. if i decide to have a hair transplant in future are the results similar to how we have hair now in present?. and why is it that when i do see hair transplant patients i still see the hairlines peak? the devil horn area that is.
Can Roaccutane Affect the Hairline?
Doctor Answers (2)
Hairline Transplant and Accutane
Accutane may cause hair loss in some patients. However this is rare. Most likely you are in early stages of androgenic alopecia, or pattern baldness. This is most common form of hair loss and has a particular pattern. Hair loss begins above both temples, followed by a receding hairline and crown hair loss. Recreating a natural hairline requires skill and precision. Symmetry is incredibly important for this aspect of hair transplantation. Hairlines fit the shape of individual facial skeletal anatomy. They vary immensely based on the initial symmetry of a person’s face. Mild asymmetry is common but is usually not detectable to others. Hair transplant surgery should mimic natural customization for a natural appearance. An experienced surgeon will take into consideration hair caliber, shape, density and position. This avoids the “devil’s horn” appearance you speak of.
Will Accutane Affect the Hairline?
Accutane should not affect the contour of your hairline. The change in your hairline is probably secondary to alopecia or early male pattern baldness. With hair replacement surgery the hairline can be designed as desired by the patient and surgeon. It is recommended that we avoid skin surgery, including hair replacement, for 6-12 months after accutane treatment because of the effects of that medication on the skin which will interfere with normal post-op healing.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.